MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that mechanical thrombectomy procedure was performed in a patient with acute cerebral infarction in mca (middle communicating artery) with very tortuous vascular anatomy.During the procedure, the left m1 distal thrombus was retrieved with the subject retriever stent and microcatheter.When the third pass was completed and the subject stent retriever was stuck inside the microcatheter.Physician tried to move the delivery wire back and forth but only the subject retriever stent delivery wire came out.When the location of the stent was checked under fluoroscopy, it was confirmed that the subject retriever stent was stuck at the tip, inside the microcatheter.The subject retriever stent along with the microcatheter were retrieved out of the patient's vascular anatomy.Pta (percutaneous transluminal balloon angioplasty) was performed using balloon catheter and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Visual/ microscopic inspection: the retriever was returned detached.The retriever was fractured at the core wire.The detached area of the core wire was pushed back within the retriever shaped section.The retriever shaped section was damaged.The insertion tool was not returned.The polymer jacket is shown to have slight deformation noted, there is a bend on core wire just proximal to fracture site as.The core wire was bent.Functional test: not required as the core wire was fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned and it was confirmed that the retriever core wire was fractured.It is probable that the subject device fractured when it became stuck in non-stryker catheter (could not be pulled out).It is probable that there were procedural and/or anatomical factors present during the clinical procedure which caused the event.Nc# (b)(4) was opened for increase in retriever core wire fracture complaints.This event is being addressed via capa# 2878186.An assignable cause of 'procedural factors' will be assigned to the as reported/as analyzed code 'retriever core wire broken during use' and the analyzed 'retriever shaped section damage', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12884190
Report Number3012931345-2021-00197
Device Sequence Number11991503
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Model Number90314
Device Catalogue Number90314
Device Lot Number0000044937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer02/20/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GATEWAY BALLOON CATHETER (STRYKER); REACT-71 CATHETER (MEDTRONIC)
Patient Age74 YR
Patient SexMale
Patient Weight55 KG